Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 13, NWS Shreveport, LA

January 13, 2006Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 13, 2006, 12:54 AM CST for Webster Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2006, 12:54 AM CST (06:54 UTC)
Expired
Jan 13, 2006, 1:45 AM CST
In force
51 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Webster Parish, LA

The radar

The Shreveport radar (KSHV), 58 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 6:53 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.9
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 130654
SVRSHV
LAC119-130745-
/O.NEW.KSHV.SV.W.0013.060113T0654Z-060113T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1254 AM CST FRI JAN 13 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER PARISH IN NORTHWEST LOUISIANA

* UNTIL 145 AM CST

* AT 1250 AM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES SOUTHEAST OF COTTON VALLEY...OR ABOUT 10 MILES
  NORTHWEST OF MINDEN...AND MOVING EAST AT 50 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  WEBSTER PARISH IN NORTHWEST LOUISIANA
UNTIL 145 AM CST.

LAT...LON 3302 9324 3272 9325 3270 9319 3250 9316
      3247 9316 3247 9321 3242 9323 3242 9343
      3275 9343 3292 9347 3298 9352 3302 9350

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 12:18 AM CST, 36 minutes earlier.

Area forecast discussion, Jan 13, 12:18 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 AM CST FRI JAN 13 2006

.DISCUSSION...
UPDATED TO REMOVE THE NORTHWEST COUNTIES FROM TORNADO WATCH NUMBER 13...
AND ADD NEW TORNADO WATCH NUMBER 14 FOR S CENTRAL AR AND REMAINING
LA PARISHES THAT WERE NOT ORIGINALLY IN TORNADO WATCH NUMBER 13.
HAVE ADJUSTED THE WINDS...TEMPERATURES...AND CHANCE OF RAIN FOR
CURRENT LOCATION OF BAND OF SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  36  64  40  70 /   0   0   0  10
MLU  34  61  38  66 /   0   0   0  10
DEQ  27  62  34  69 /   0   0   0  10
TXK  36  64  41  69 /   0   0   0  10
ELD  31  62  38  69 /   0   0   0  10
TYR  34  64  45  69 /   0   0   0  10
GGG  32  63  43  69 /   0   0   0  10
LFK  32  67  45  71 /   0   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/13
Hazardous weather outlook, Jan 12, 12:00 PM CST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST THU JAN 12 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST THU JAN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY
EAST OF A LINE FROM NACOGDOCHES TEXAS TO NASHVILLE ARKANSAS.
A COLD FRONT WILL INTERACT WITH WARM AND MOIST GULF AIR...TO PRODUCE
SCATTERED THUNDERSTORMS THIS EVENING...WHICH MAY DEVELOP INTO A LINE
ACROSS NORTH LOUISIANA AND SOUTHWEST ARKANSAS.

INITIAL THREAT WOULD LIKELY BE LARGE HAIL...DUE TO STEEP LAPSE RATES
AND INSTABILITY. ALSO...THERE WILL BE AN INCREASING THREAT OF
WIND DAMAGE OVERNIGHT AS THE STORMS EVOLVE INTO LINES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A POTENT STORM SYSTEM WILL APPROACH THE REGION LATE SUNDAY NIGHT
INTO MONDAY...BRINGING WITH IT A LIKELIHOOD OF STRONG TO SEVERE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED BY TONIGHT.

14

In the hours before

Local storm report, Jan 12, 9:48 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             VALLIANT                34.00N 95.09W
01/12/2006  0.75 INCH        MCCURTAIN          OK   EMERGENCY MNGR

            PENNY SIZED HAIL 1/2 MILE NORTH OF VALLIANT

&&

15
Local storm report, Jan 12, 10:04 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             IDABEL                  33.90N 94.82W
01/12/2006  0.75 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

            PENNY SIZED HAIL IN IDABEL

&&

15
Local storm report, Jan 12, 10:38 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1038 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HAIL             15 N DIERKS             34.34N 94.02W
01/12/2006  0.88 INCH        HOWARD             AR   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED IN UMPIRE

&&

15
Local storm report, Jan 12, 11:08 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             8 NW NASHVILLE          34.02N 93.95W
01/12/2006  0.75 INCH        HOWARD             AR   TRAINED SPOTTER

            PENNY SIZED HAIL IN THE CENTER POINT COMMUNITY

1102 PM     HAIL             MINERAL SPRINGS         33.88N 93.92W
01/12/2006  0.75 INCH        HOWARD             AR   TRAINED SPOTTER

&&

15
Local storm report, Jan 13, 12:19 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1219 AM CST FRI JAN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     ATLANTA                 33.12N 94.16W
01/12/2006                   CASS               TX   LAW ENFORCEMENT

            TREES DOWN

1135 PM     TSTM WND DMG     12 NE WASHINGTON        33.90N 93.54W
01/12/2006                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREES DOWN

1135 PM     HAIL             12 NE WASHINGTON        33.90N 93.54W
01/12/2006  0.75 INCH        HEMPSTEAD          AR   LAW ENFORCEMENT

&&

15
Local storm report, Jan 13, 12:53 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1253 AM CST FRI JAN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             2 SW MOUNT VERNON       33.15N 95.25W
01/12/2006  0.75 INCH        FRANKLIN           TX   LAW ENFORCEMENT

            PENNY SIZED HAIL JUST SOUTHWEST OF MOUNT VERNON

1205 AM     TSTM WND DMG     1 N LEWISVILLE          33.38N 93.58W
01/13/2006                   LAFAYETTE          AR   LAW ENFORCEMENT

            TREES DOWN

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 12:06 AM CSTSevere Thunderstorm WarningSHVCaddo54 min
Jan 13, 12:18 AM CSTSevere Thunderstorm WarningSHVBossier57 min
Jan 13, 4:39 AM CSTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more13 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.